I have used retin-a 0.05% cream for about 3 months but there isn't much improvement in blurring the red spots caused by post inflammatory hyper pigmentation. I am living in the UK and retin-a cream has been discontinued in the UK from 2011 so I couldn't get another one with higher concentration. I am also taking isotina soft caps (isotretinoin 10mg) to get better result. Now I want to combine using glycolic acid 30% peel once a week. Do you think it is too much? Should I stop using retin-a cream or isotina? Even though I am taking quite a few medications for my face, I have never experienced peeling, discomfort or irritation.
But as there isn't much improvement, why bother using it.
If you have a problem with your skin, you should see the doctor. Anything that is causing you discomfort or irritation to the skin should be stopped immeidately. This is a sign that you may be allergic to the ingredients.
I have copied and pasted below some information with regard to your problem from Brownskin.net - you can read more on their website.
Treatment If you, or your doctor, suspect that you may have PIH, it is important to search for the underlying cause and treat that cause. For example, when the discoloration is caused by a problem such as acne, the acne must first be eliminated or treated before PIH can effectively be treated. Every time a new pimple develops and then resolves, a new area of PIH will develop. Therefore, it is crucial to minimize all new outbreaks with appropriate medications. Only then can the treatment for the PIH be effective.
It is also important to know that PIH will in many cases fade over time on its own. However, there are treatments available that can speed up the process.
Hydroquinone For patients with PIH, the most common way to return the skin to its natural glowing complexion is through use of products containing Hydroquinone, a chemical lightening agent that is applied directly to the dark mark. Your dermatologist can determine if hydroquinone is appropriate for your skin. Many dermatologists consider hydroquinone to be the best treatment for PIH. Hydroquinone works by blocking an enzyme that is responsible for the production of the pigment melanin. By blocking the formation of melanin, the dark area will lighten. However, it is important to realize that you may need to use the hydroquinone medication for up to 6 months before clearing of the dark marks is seen.
Hydroquinone products can be purchased over the counter at 1% to 2% concentrations, or by prescription at 3% to 4% concentrations. The prescription products are stronger and hence more effective than the over-the-counter varieties. (see chart below) In either case, the hydroquinone product should be carefully applied to the dark marks—avoiding normal-appearing skin—once or twice a day. One scientific study demonstrated that 80% of individuals who used a 4% hydroquinone product combined with glycolic acid had an improvement in their PIH after 3-months time. Because the lightening agent can sometimes cause other skin conditions, your treatment should not exceed 6 months. There are many varieties of prescription hydroquinone products available for the treatment of PIH. Some of these products are combined with other agents or medications, such as: sunscreen, glycolic acid, retinol, vitamins C and E and tretinoin (Retin A) or cortisone to improve the effects.
Possible effects of hydroquinone products include redness, irritation and possible burning of the skin. It is also possible for your normal skin tone to become lighter in a ring around the dark discoloration. Should you notice any of these side effects, the product should be discontinued and you must notify your dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.